Alert archive / California / Red Flag Warnings in 2008

Red Flag Warning 5, NWS Reno, NV

August 2, 2008Washoe County, Nevada; 4 counties in California

NWS Reno, NV issued this red flag warning at Aug 2, 2008, 6:13 AM PDT for Washoe County, Nevada; 4 counties in California. It took effect at Aug 2, 2008, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 2, 2008, 6:13 AM PDT (13:13 UTC)
In effect from
Aug 2, 2008, 11:00 AM PDT
Expired
Aug 2, 2008, 8:00 PM PDT
In force
9 hr
Issued by
NWS Reno, NV

Counties El Dorado County, CA, Nevada County, CA, Placer County, CA, Sierra County, CA, Washoe County, NV

The radar

The Reno radar (KRGX), 89 km from the middle of the area, began a volume at 13:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 1.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2008-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2008-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3695 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KREV 021313
RFWREV

RED FLAG WARNING
NATIONAL WEATHER SERVICE RENO NV
613 AM PDT SAT AUG 2 2008

...RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY OVER PORTIONS OF NORTHWEST NEVADA
AND THE EAST SIDE OF THE TAHOE BASIN...

.LOW PRESSURE WILL MOVE INTO OREGON TODAY WITH A WEAK COLD FRONT
MOVING INTO NORTHWEST NEVADA. THIS WILL INCREASE THE WINDS ACROSS
THE AREA WITH THE STRONGEST WINDS IN NORTHWEST NEVADA INTO THE
EAST SIDE OF THE TAHOE BASIN. HUMIDITY WILL BE LOW AFTER POOR
HUMIDITY RECOVERY LAST NIGHT. THE STRONGEST WINDS ARE EXPECTED TO
OCCUR IN MID-AFTERNOON AND GRADUALLY DIE OFF DURING THE EVENING.

NVZ450-030115-
/O.NEW.KREV.FW.W.0005.080802T1800Z-080803T0300Z/
WESTERN NEVADA SIERRA FRONT-
613 AM PDT SAT AUG 2 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT
THIS EVENING. 

WEST TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE ACROSS THE
SIERRA FRONT BY NOON. SPEEDS OF 15 TO 25 MPH WILL OCCUR WITH GUSTS
AS HIGH AS 40 MPH...WITH THE STRONGEST WINDS OCCURRING AROUND 3
PM. IN ADDITION...HUMIDITY WILL DROP TO 5-10% THIS AFTERNOON AFTER
LAST NIGHTS POOR RECOVERY. WINDS ARE EXPECTED TO DIE OFF AROUND 8
PM WITH INCREASING HUMIDITY AT THAT TIME.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO/FIRE FOR UPDATES.
 

$$

CAZ272-030115-
/O.NEW.KREV.FW.W.0005.080802T1800Z-080803T0300Z/
GREATER LAKE TAHOE AREA-
613 AM PDT SAT AUG 2 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE EAST SHORES
OF LAKE TAHOE AND THE CARSON RANGE...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT
THIS EVENING. 

SOUTHWEST WINDS WILL INCREASE ACROSS THE TAHOE BASIN THIS MORNING.
THE STRONGEST WINDS WILL OCCUR THIS AFTERNOON ALONG THE EAST
SHORES OF LAKE TAHOE AND THE CARSON RANGE. SPEEDS OF 15 TO 20 MPH
ARE EXPECTED BY EARLY AFTERNOON WITH GUSTS TO 35 MPH...HIGHER
GUSTS TO 60 MPH OVER THE RIDGES OF THE CARSON RANGE. IN
ADDITION...RELATIVE HUMIDITY WILL DROP TO NEAR 10% AFTER POOR
RECOVERY LAST NIGHT. 

ALONG THE WEST SHORES OF THE LAKE AND THE SIERRA CREST...WINDS
WILL BE LIGHTER AT 10-15 MPH WITH GUSTS AROUND 25 MPH AND RIDGE
GUSTS TO 40 MPH. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO/FIRE FOR UPDATES.
 

$$

NVZ453-030115-
/O.NEW.KREV.FW.W.0005.080802T1800Z-080803T0300Z/
WEST CENTRAL NEVADA BASIN AND RANGE-
613 AM PDT SAT AUG 2 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY WEST OF HIGHWAY 95...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT
THIS EVENING. 

SOUTHWEST WINDS WILL INCREASE AROUND NOON ACROSS THE WESTERN
NEVADA BASIN AND RANGE TO SPEEDS OF 15 TO 20 MPH WITH GUSTS TO 35
MPH. THE STRONGEST WINDS WILL OCCUR WEST OF HIGHWAY 95 WITH
LIGHTER SPEEDS EAST. IN ADDITION...RELATIVE HUMIDITY WILL DROP TO
NEAR 5-10% THIS AFTERNOON. 

CONDITIONS WILL GRADUALLY IMPROVE THIS EVENING AS WINDS DIE OFF
AND HUMIDITY SLOWLY RECOVERS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO/FIRE FOR UPDATES.
 

$$

NVZ458-030115-
/O.NEW.KREV.FW.W.0005.080802T1800Z-080803T0300Z/
NORTHERN WASHOE COUNTY-
613 AM PDT SAT AUG 2 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT
THIS EVENING. 

SOUTHWEST TO WEST WINDS WILL INCREASE BY NOON TODAY ACROSS
NORTHERN WASHOE COUNTY WITH SPEEDS OF 15 TO 25 MPH WITH GUSTS TO
35 MPH. IN ADDITION...RELATIVE HUMIDITY WILL DROP TO NEAR 15% THIS
AFTERNOON NEAR THE OREGON BORDER WITH VALUES BELOW 10% NEAR
GERLACH. THE WINDS ARE EXPECTED TO SUBSIDE THIS EVENING AS
HUMIDITY SLOWLY RECOVERS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO/FIRE FOR UPDATES.
 

$$

WALLMANN

HTTP://WEATHER.GOV/RENO/FIRE
2 follow-up statements
000 
WWUS85 KREV 022246
RFWREV

RED FLAG WARNING
NATIONAL WEATHER SERVICE RENO NV
346 PM PDT SAT AUG 2 2008

...RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING FOR PORTIONS OF
NORTHWEST NEVADA AND THE EAST SIDE OF THE TAHOE BASIN FOR GUSTY
WINDS AND LOW HUMIDITY...

NVZ450-030300-
/O.CON.KREV.FW.W.0005.000000T0000Z-080803T0300Z/
WESTERN NEVADA SIERRA FRONT-
346 PM PDT SAT AUG 2 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING.

WEST TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35
MPH WILL CONTINUE THROUGH THIS EVENING. THE STRONGEST GUSTS ARE
EXPECTED NEAR HIGHWAY 395 THROUGH 6 PM PDT. GUSTY WINDS AND
HUMIDITY BELOW 10 PERCENT WILL COMBINE TO PRODUCE CRITICAL FIRE
WEATHER CONDITIONS THROUGH THIS EVENING. 

CONDITIONS WILL GRADUALLY IMPROVE AFTER 7 PM PDT AS WINDS
DECREASE AND HUMIDITY SLOWLY RISES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO/FIRE FOR UPDATES.

$$

CAZ272-030300-
/O.CON.KREV.FW.W.0005.000000T0000Z-080803T0300Z/
GREATER LAKE TAHOE AREA-
346 PM PDT SAT AUG 2 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING.

SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS UP TO 30 MPH WILL
CONTINUE THROUGH THIS EVENING. STRONGER GUSTS UP TO 35 MPH ARE
EXPECTED ALONG THE EAST SHORES OF LAKE TAHOE AND THE CARSON RANGE.
HIGHER GUSTS TO 45 MPH ARE EXPECTED OVER THE RIDGES OF THE CARSON
RANGE. IN ADDITION...HUMIDITIES WILL REMAIN BELOW 15 PERCENT
THROUGH THE EVENING.

CONDITIONS WILL GRADUALLY IMPROVE THIS EVENING AS WINDS DECREASE
AND HUMIDITY SLOWLY RISES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO/FIRE FOR UPDATES.

$$

NVZ453-030300-
/O.CON.KREV.FW.W.0005.000000T0000Z-080803T0300Z/
WEST CENTRAL NEVADA BASIN AND RANGE-
346 PM PDT SAT AUG 2 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING.

SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS UP TO 30 MPH WILL
CONTINUE THROUGH THIS EVENING. STRONGER WIND GUSTS UP TO 35 MPH
WILL OCCUR WEST OF HIGHWAY 95. IN ADDITION...HUMIDITY WILL REMAIN
BELOW 10 PERCENT THROUGH THIS EVENING.

CONDITIONS WILL GRADUALLY IMPROVE THIS EVENING AS WINDS DECREASE
AND HUMIDITY SLOWLY RISES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO/FIRE FOR UPDATES.

$$

NVZ458-030300-
/O.CON.KREV.FW.W.0005.000000T0000Z-080803T0300Z/
NORTHERN WASHOE COUNTY-
346 PM PDT SAT AUG 2 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING.

SOUTHWEST TO WEST WINDS OF 10 TO 20 WITH GUSTS UP TO 30 MPH ARE
EXPECTED THROUGH EARLY EVENING. LOCAL GUSTS UP TO 35 MPH CAN BE
EXPECTED THROUGH 6 PM SOUTH OF GERLACH. IN ADDITION...HUMIDITIES
WILL REMAIN NEAR 15 PERCENT NEAR THE OREGON BORDER AND BELOW 10
PERCENT SOUTH OF GERLACH.

CONDITIONS WILL GRADUALLY IMPROVE AFTER 6 PM AS WINDS DECREASE AND
HUMIDITY SLOWLY RISES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO/FIRE FOR UPDATES.

$$

GMCGUIRE

HTTP://WEATHER.GOV/RENO/FIRE
000 
WWUS85 KREV 030255
RFWREV

RED FLAG WARNING
NATIONAL WEATHER SERVICE RENO NV
755 PM PDT SAT AUG 2 2008

NVZ450-030400-
/O.EXP.KREV.FW.W.0005.000000T0000Z-080803T0300Z/
WESTERN NEVADA SIERRA FRONT-
755 PM PDT SAT AUG 2 2008

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. 

GUSTY WEST WINDS WILL CONTINUE DECREASING THROUGH THE EVENING
HOURS AS RELATIVE HUMIDITY LEVELS SLOWLY BEGIN TO RECOVERY.
LOCALIZED GUSTS TO NEAR 35 MPH ARE STILL POSSIBLE THROUGH 10
PM...BUT WIDESPREAD GUSTS SHOULD REMAIN IN THE 20 TO 25 MPH
THROUGH LATE THIS EVENING.

$$

CAZ272-030400-
/O.EXP.KREV.FW.W.0005.000000T0000Z-080803T0300Z/
GREATER LAKE TAHOE AREA-
755 PM PDT SAT AUG 2 2008

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. 

GUSTY WEST WINDS WILL CONTINUE DECREASING THROUGH THE EVENING
HOURS AS RELATIVE HUMIDITY LEVELS SLOWLY BEGIN TO RECOVERY.
LOCALIZED GUSTS NEAR 30 MPH ARE STILL POSSIBLE THROUGH 10
PM...BUT WIDESPREAD GUSTS REMAIN IN THE 20 TO 25 MPH RANGE THROUGH
LATE THIS EVENING.

$$

NVZ453-030400-
/O.EXP.KREV.FW.W.0005.000000T0000Z-080803T0300Z/
WEST CENTRAL NEVADA BASIN AND RANGE-
755 PM PDT SAT AUG 2 2008

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. 

GUSTY WEST WINDS WILL CONTINUE DECREASING THROUGH THE EVENING
HOURS AS RELATIVE HUMIDITY LEVELS SLOWLY BEGIN TO RECOVERY.
LOCALIZED GUSTS TO NEAR 35 MPH ARE STILL POSSIBLE THROUGH 10
PM...BUT WIDESPREAD GUSTS SHOULD REMAIN IN THE 20 TO 25 MPH FOR
THE REMAINDER OF THE EVENING.

$$

NVZ458-030400-
/O.EXP.KREV.FW.W.0005.000000T0000Z-080803T0300Z/
NORTHERN WASHOE COUNTY-
755 PM PDT SAT AUG 2 2008

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. 

GUSTY WEST WINDS WILL CONTINUE DECREASING THROUGH THE EVENING
HOURS AS RELATIVE HUMIDITY LEVELS SLOWLY BEGIN TO RECOVERY.
LOCALIZED GUSTS TO NEAR 3O MPH ARE STILL POSSIBLE THROUGH 10
PM...BUT WIDESPREAD GUSTS SHOULD REMAIN BELOW 25 MPH FOR THE
REMAINDER OF THE EVENING.

$$


HTTP://WEATHER.GOV/RENO/FIRE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Aug 2, 2:10 AM PDT, 4 hours 3 minutes earlier.

Area forecast discussion, Aug 2, 2:10 AM PDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
210 AM PDT SAT AUG 2 2008

.SHORT TERM...
SHORT TERM GUIDANCE IN FAIR AGREEMENT AGAIN WITH OVERALL PATTERN
EVOLUTION THROUGH LATE MONDAY. GFS AND NAM BOTH APPEAR TO HAVE A
GOOD HANDLE ON POSITION OF TROF OFF THE WEST COAST EARLY THIS
MORNING AND BOTH SWING IT INTO THE PAC N WITH THE SRN EXTENT
SWINGING THROUGH NE CA/NW NV LATE THIS AFTN. NAM IS A BIT STRONGER
WITH DYNAMICS ASCD WITH THIS TROF THAN GFS...AS PER PREVIOUS MODEL
RUNS. CONSEQUENTLY THE NAM PRODUCES STRONGER WINDS IN THE BOUNDARY
LAYER THAN THE GFS. WHILE NEITHER GENERATES ANY CONVECTION THE NAM
DOES INDICATE A BIT MORE MSTR IN THE MID LVLS AND HIGHER PWATS OVER
NE CA WHILE THE GFS INDICATES MORE MID LVL MSTR ACROSS THE FAR SRN
CWA. HOWEVER...STABILITY PARAMETERS APPEAR MARGINAL FROM GFS WITH
BEST MID LVL INSTABILITY LOCATED ACROSS FAR NE CA. WITH CONVECTION
ALREADY MENTIONED THERE...WILL OPT TO CONTINUE MENTION. ALTHOUGH ANY
CONVECTION WILL BE VERY ISOLATED IN NATURE. SHOULD SEE SOME CU
BUILDUPS TO THE SOUTH AS WELL. WINDS GUSTS SHOULD BE MARGINAL FOR
LAKE WIND ADVISORIES...IN THE 20 TO 30 MPH RANGE...BUT WILL LAST A
LIMITED AMOUNT OF TIME FROM LATE AFTERNOON INTO THE EVENING.
THUS...WILL OPT NOT TO ISSUE AT THIS TIME. SOME SLIGHT COOLING...ONE
TO TWO DEGREES...BEHIND THE TROF FOR SUNDAY.

DRYING ALOFT FOR SUNDAY WITH A STABLE AIRMASS. THIS SHOULD CARRY
INTO MONDAY AS WELL. TEMPS WILL CLIMB AGAIN ON MONDAY BACK TO
READINGS COMPARABLE TO FRIDAY...PERHAPS EVEN A DEGREE OR TWO WARMER.
MODELS BEGIN TO DIVERGE BY LATE MONDAY AS GFS CARVES OUT A MORE
AMPLIFIED TROF ALONG THE WEST COAST THAN EITHER NAM OR ECMWF. IF GFS
SOLUTION BECOMES THE DOMINANT SOLUTION THIS WOULD ALLOW MSTR TO
BEGIN RETURNING TO SRN NV AND SE CA BY AS EARLY AS MON NIGHT. BUT
WILL NOT AFFECT OUR FORECAST IN THE SHORT TERM. MLF

.LONG TERM...TUESDAY THROUGH FRIDAY...
DIVERGENCE BETWEEN GFS AND ECMWF CONTINUES INTO THE EXTENDED PORTION
OF THE FORECAST AS GFS HOLDS ON TO MORE AMPLIFIED TROF FOR A LONGER
PERIOD OF TIME THAN THE ECMWF. SRLY FLOW SHOULD BEGIN IN EARNEST BY
TUESDAY WITH ENOUGH MID LVL MSTR AND MID LVL INSTABILITY TO DVLP
TSTMS ACROSS THE FAR SRN PORTION OF THE CWA AND POSSIBLY NORTH ALONG
THE SIERRA TO THE TAHOE BASIN. LACK OF LOW LVL MSTR SHOULD KEEP ANY
TSTMS THAT DVLP TUES DRY. BY WED GFS IS INDICATING A MORE SUSTAINED
SRLY FLOW AND INCREASING PWATS...APPROACHING 1 INCH OR MORE...IN
SRN AND ERN PORTIONS OF THE CWA WHILE ECMWF KEEPS BEST MSTR TO THE
EAST. STILL...BOTH MODELS PRODUCE SOME CONVECTION OVER AT LEAST SRN
AND ERN AREAS OF THE CWA BY WED. WILL BUMP POPS UP A FEW PCT THIS
FORECAST WITH CHANCE POPS FAR SOUTH AND SLIGHT CHANCE ELSEWHERE.
WOULD LIKE TO SEE A LITTLE BETTER AGREEMENT BETWEEN THE MODELS
BEFORE RAISING POPS MUCH MORE THIS FAR OUT. GIVEN GOOD PWATS ANY
TSTMS THAT DEVELOP ON WED SHOULD BE WET EVEN WITH STORM MOTION
VECTORS INDICATING MOVEMENT AROUND 20 TO 25 KTS.

MODELS SHOW TROF OFF THE COAST BEGINNING TO FILL SLIGHTLY BY THURS
WITH SOME MOVEMENT TO THE EAST. THIS MAY LIMIT CONVECTIVE CHANCES
FOR THURS TO SLIGHT CHANCE ALL LOCATIONS. GFS IS MORE AGGRESSIVE
THAN ECMWF AGAIN WITH QPF ACROSS THE SRN AND ERN CWA WHILE ECMWF
KEEPS ITS BEST QPF TO THE EAST OF THE CWA.

DISAGREEMENT INCREASES AGAIN FOR FRIDAY AS ECMWF DEVELOPS A LO OFF
THE WEST COAST AND GFS INDICATES S FLOW ALOFT AND SOME DRYING. SO
WILL NOT ALTER FRIDAY FORECAST AT ALL. MLF
&&

.AVIATION...
ALL TAF SITES SHOULD REMAIN VFR THROUGH THE TONIGHT. ONLY ISSUE WILL
BE TYPICAL LATE AFTN/EARLY GUSTY WINDS...ESPECIALLY FOR KRNO. MLF
&&

.FIRE WEATHER...
COULD SEE ISOLD TSTMS LATE THIS AFTN/EARLY THIS EVENING ACROSS FAR
NRN LASSEN...FAR NRN WASHOE AND EXTREME ERN MODOC COUNTIES WHERE
DYNAMICS WILL BE STRONGEST WITH MID LVL TROF MOVING THROUGH THE RGN.
SOME MID LVL MSTR ASCD WITH THIS FEATURE BUT NO LOW LVL MSTR SO ANY
TSTMS THAT DEVELOP WILL BE DRY. BIGGER ISSUE WITH THE TROF COULD BE
GUSTY SFC WINDS. EXPECT SLIGHTLY STRONGER GUSTS THAN FRIDAY WITH 25
TO 30 MPH COMMON FROM THE SIERRA FRONT NORTH. LOCALLY HIGHER GUSTS O
NEAR 35 MPH WILL BE POSSIBLE IN WIND PRONE AREAS OF THE SIERRA FRONT
AND NORTH INTO NRN WASHOE COUNTY AND THE SURPRISE VALLEY. HOWEVER...
THEE GUSTS SHOULD NOT BE WIDESPREAD ENOUGH O WARRANT RED FLAG
WARNINGS.

AFTERNOON BREEZES ARE EXPECTED TO CONTINUE IN SUNDAY...BUT SHOULD BE
SLIGHTLY LESS THAN TODAY. RH RECOVERIES WILL BE POOR AS WELL TONIGHT
AND ARE NOT EXPECTED TO IMPROVE MUCH THROUGH MONDAY NIGHT.

NEXT WEEK THERE IS BETTER THUNDERSTORM POTENTIAL BY WEDNESDAY. THE
MAIN QUESTION IS HOW DRY/WET THE STORMS WILL BE. MODELS ARE IN
AGREEMENT WITH A GENERAL SURGE OF MONSOON MOISTURE WITH PW VALUES
RISING TO AN INCH OR MORE ON WEDNESDAY. THEREFORE...CURRENT THINKING
IS FOR STORMS TO BE MORE WET BY WED DESPITE DECENT STORM MOVEMENT.
MLF
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

HTTP://WEATHER.GOV/RENO

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 6:46 AM PDTLake Wind AdvisoryREVChurchill, Douglas, Lyon, Pershing, Washoe13 hr

Nearby

Red Flag Warnings in California, 2008Red Flag Warnings in Nevada, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.